zig
0

Notifications

  • You're all caught up!

Why Did My Vitamins Cause a Headache?

by
author image Madison Hawthorne
Madison Hawthorne holds a bachelor's degree in creative writing, a master's degree in social work and a master's degree in elementary education. She also holds a reading endorsement and two years experience working with ELD students. She has been a writer for more than five years, served as a magazine submission reviewer and secured funding for a federal grant for a nonprofit organization. Hawthorne also swam competitively for 10 years and taught for two years.
Why Did My Vitamins Cause a Headache?
Vitamin overdoses may cause headaches and may have other serious side effects. Photo Credit Jupiterimages/Photos.com/Getty Images

Vitamins can benefit your health greatly, especially when included as part of a daily diet. Some people may experience symptoms, such as headaches, by consuming too much of any one vitamin. When taken in high dosages, vitamins become toxic. Vitamin supplements are also not regulated by the FDA in the same manner as regular processed foods. Vitamin supplements can be put on the market without testing the efficiency of the product. Therefore, take supplements with caution and consult your doctor and nutritionist before making diet and exercise regiment changes.

Headaches

Headaches vary in severity. Most headaches can be treated by altering lifestyle after identifying the trigger of the onset of a headache. Headaches may be triggered by consuming foods such as cheese or chocolate. Depression and anxiety can also cause headaches. Constant headaches can be a sign of a serious problem or a side effect of nutrition supplements or medications. Do not self-diagnose -- instead contact your health professional if headaches persist.

You Might Also Like

Vitamins

Eat a variety of foods to gain essential nutrients the body needs to function. The best way to obtain these vitamins and minerals is to incorporate them into the foods you eat. People who eat a well-balanced diet will not likely need additional vitamin supplements. Before adding a dietary supplement, first consult your doctor as vitamins can be helpful as part of a nutritional diet but may become toxic in large quantities.

Vitamin Supplements

When including vitamin supplements as part of your diet, be prepared for possible side effects, including headaches. Some vitamins may counteract medications and prohibit the effectiveness of some treatments like Chemotherapy. Vitamin D toxicity is caused by the buildup of calcium in the body. Depending on the severity, you may need to stop taking vitamin supplements. Some people may require hospitalization.

Vitamin Overdose

Overdosing on vitamins including B vitamins, vitamin D, vitamin A, and vitamin E may cause headaches. Overdosing on vitamins may have other serious symptoms in addition to headaches. For pregnant women, high dosages of vitamin C can cause scurvy in newborn children. High dosages of vitamin D may cause physical and mental retardation in newborns. It is important that you take the daily recommended dosage and take as directed by your primary care physician and nutritionist.

Related Searches

LiveStrong Calorie Tracker
THE LIVESTRONG.COM MyPlate Nutrition, Workouts & Tips
GOAL
  • Gain 2 pounds per week
  • Gain 1.5 pounds per week
  • Gain 1 pound per week
  • Gain 0.5 pound per week
  • Maintain my current weight
  • Lose 0.5 pound per week
  • Lose 1 pound per week
  • Lose 1.5 pounds per week
  • Lose 2 pounds per week
GENDER
  • Female
  • Male
lbs.
ft. in.

References

Demand Media